Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Aug 1, 2016, 11:43 PM CDT for Beltrami County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 11:43 PM CDT (04:43 UTC)
- Expired
- Aug 2, 2016, 12:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Grand Forks, ND
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 198 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 4.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
704 WWUS83 KFGF 020443 SPSFGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1143 PM CDT MON AUG 1 2016 MNZ009-020545- NORTH BELTRAMI MN- 1143 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI COUNTY UNTIL 1245 AM CDT... AT 1142 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF UPPER RED LAKE TO 9 MILES EAST OF THORHULT. MOVEMENT WAS EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... UPPER RED LAKE AROUND 1150 PM CDT. WASKISH...OTTO AND SHOTLEY AROUND 1245 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. && LAT...LON 4816 9534 4837 9479 4831 9442 4798 9442 TIME...MOT...LOC 0442Z 275DEG 17KT 4824 9467 4819 9505 $$ SPEICHER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Aug 1, 11:15 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 1, 11:15 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1115 PM CDT MON AUG 1 2016 .UPDATE... Issued at 1115 PM CDT Mon Aug 1 2016 The severe thunderstorm watch has expired now, with the strongest cell east of Aberdeen, SD. There are now more small showers and tstms forming in the northern Red River Valley up toward the Lake of the Woods. There is even a small shower in northern Cass County, ND. So there will likely be hit and miss showers and tstms around along and east of the valley through the rest of the overnight hours. && .SHORT TERM...(This evening through Tuesday) Issued at 250 PM CDT Mon Aug 1 2016 Main impacts will be severe potential late afternoon and tonight. Boundary currently oriented from the ne tip of ND southwestward to south of BIS. NSSL WRF/HRRRX fairly close with convective initiation around 21-22z then propagate line of convection eastward through the evening. Primary severe threat looks to be Hail/wind and psbl heavy rain. Made best attempt to time storm passage with highest pops. by 06z convection should be confined to areas east of the valley exiting the fa in the am. In the wake of the boundary passage dewpoints drop off nicely. So while column does not cool off all that much it will not be near as humid tomorrow with temperatures in the low to mid 80s with no pcpn expected. .LONG TERM...(Tuesday night through Monday) Issued at 250 PM CDT Mon Aug 1 2016 The extended period starts off with weak high pressure over the area on Tuesday...as an interlude before the next system crosses the Dakotas on Wednesday. Return flow ahead of the the system on Wednesday will pump up the moisture again...along with 850mb dewpoints in the 12C to 14C range on the nose of a 35 to 45 knot low level jet. In association with a vigorous wave aloft and increased instability...expect the ingredients to come together for another severe weather threat on Wednesday afternoon and evening. For Thursday through Sunday...a bit cooler temperatures and drier air will push south across the area...and the upper ridge will slowly build again by the end of the period allowing temperatures to rebound. A few upper level impulses can be expected to propagate through the flow during this time...bringing a slight chance for some showers to the area. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1115 PM CDT Mon Aug 1 2016 Some of the TAF sites will be dealing with VCTS or on station tstms through the overnight hours. After the storms move off to the east, VFR conditions return. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Godon SHORT TERM...Voelker LONG TERM...Hopkins AVIATION...Godon
Hazardous weather outlook, Aug 1, 11:40 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1140 PM CDT MON AUG 1 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-030445- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1140 PM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS ON WEDNESDAY AFTERNOON AND INTO THE OVERNIGHT FOR THE NORTHWESTERN HALF OF THE AREA. PRIMARY CONCERN WILL BEEN A WIND EVENT WITH POSSIBLY SOME LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 1, 7:30 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 730 PM CDT MON AUG 1 2016 NDZ038-039-049-052-020130- BARNES ND-RANSOM ND-CASS ND-SARGENT ND- 730 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR RANSOM...SOUTHEASTERN BARNES... NORTHERN SARGENT AND SOUTHWESTERN CASS COUNTIES UNTIL 830 PM CDT... AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LITTLE YELLOWSTONE...OR 21 MILES SOUTH OF VALLEY CITY...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ENDERLIN AND LISBON AROUND 750 PM CDT. SHELDON AND ANSELM AROUND 800 PM CDT. VENLO AROUND 805 PM CDT. MCLEOD AROUND 815 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4620 9800 4680 9806 4666 9729 4606 9727 TIME...MOT...LOC 0029Z 289DEG 36KT 4661 9792 HOPKINS
Special weather statement, Aug 1, 8:40 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 840 PM CDT MON AUG 1 2016 NDZ052-020230- SARGENT ND- 840 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SARGENT COUNTY UNTIL 930 PM CDT... AT 839 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COGSWELL...OR 23 MILES NORTH OF BRITTON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... FORMAN AROUND 855 PM CDT. RUTLAND AROUND 905 PM CDT. CAYUGA AROUND 910 PM CDT. GENESEO AROUND 915 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4595 9800 4626 9800 4618 9728 4594 9726 TIME...MOT...LOC 0139Z 283DEG 39KT 4613 9785 VOELKER
Special weather statement, Aug 1, 10:51 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1051 PM CDT MON AUG 1 2016 MNZ006-009-020445- LAKE OF THE WOODS MN-NORTH BELTRAMI MN- 1051 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAKE OF THE WOODS AND NORTHERN BELTRAMI COUNTIES UNTIL 1145 PM CDT... AT 1050 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER JELLE...OR 36 MILES EAST OF THIEF RIVER FALLS...MOVING EAST AT 30 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... MALCOLM AROUND 1055 PM CDT. FOURTOWN AROUND 1100 PM CDT. THORHULT AROUND 1105 PM CDT. NORTHERN UPPER RED LAKE AROUND 1130 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. && LAT...LON 4815 9552 4833 9551 4857 9481 4819 9450 TIME...MOT...LOC 0350Z 271DEG 24KT 4825 9541 SPEICHER
Special weather statement, Aug 1, 11:43 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1143 PM CDT MON AUG 1 2016 MNZ009-020545- NORTH BELTRAMI MN- 1143 PM CDT MON AUG 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BELTRAMI COUNTY UNTIL 1245 AM CDT... AT 1142 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF UPPER RED LAKE TO 9 MILES EAST OF THORHULT. MOVEMENT WAS EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... UPPER RED LAKE AROUND 1150 PM CDT. WASKISH...OTTO AND SHOTLEY AROUND 1245 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND FORKS. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. && LAT...LON 4816 9534 4837 9479 4831 9442 4798 9442 TIME...MOT...LOC 0442Z 275DEG 17KT 4824 9467 4819 9505 SPEICHER
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:51 PM CDT | Special Weather Statement | FGF | Lake of the Woods | 54 min |
| Aug 2, 12:52 AM CDT | Special Weather Statement | FGF | Beltrami, Pennington, Red Lake | 53 min |
| Aug 2, 1:46 AM CDT | Special Weather Statement | FGF | Beltrami | 59 min |
| Aug 1, 7:30 PM CDT | Special Weather Statement | FGF | Ransom | 60 min |
| Aug 1, 8:40 PM CDT | Special Weather Statement | FGF | Sargent | 50 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.